GERD Archives

GERD REALLY BAD...prilosec added to my diarrhea... TESTIMONIAL

[ GERD Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

GERD REALLY BAD...........prilosec added to my diarrhea...

Posted by Michelle on October 02, 2001 at 15:39:25:

I was diagnosed with GERD and an esophageal stricture that had to be stretched about 10 years ago. Prilosec has completely helped this from the stricture ever recurring and also the GERD/reflux symptoms. I have had a problem with diarrhea for the past 2 years and my doctor suggested that the prilosec could be causing the diarrhea. Under his advice, I stopped the prilosec and the diarrhea mildly improved. I guess you could say that I am not 100% improved, but enough to notice that the prilosec WAS adding to the problem. BUT now, after being off the prilosec for one month, my GERD IS BACK BIG TIME!!!!!! I am getting that sour taste again, etc. My doctor suggested that I try one of the newer drugs such as nexium or anticid? I am not sure of the spellings on either. Does anyone know of these drugs and can they cause diarrhea also? I am reading through the archives on Dr. Stoll's way to treat GERD, but in the meantime, I just need a jump start on one of these drugs to kill the acid that is troubing me right now. Any suggestions on which one to try? Thanks



Re: GERD REALLY BAD...........prilosec added to my diarrhea...

Posted by Helping you on October 02, 2001 at 16:25:41:

In Reply to: GERD REALLY BAD...........prilosec added to my diarrhea... posted by Michelle on October 02, 2001 at 15:39:25:

I have a few suggestions to get you going. First, I would have a test called Heidelburg Gastric Analysis. It is 100% accurate for measuring levels of HCL in the stomach. Keep in mind that GERD usually happens in the presence of HIGH as well as LOW stomach acid. This test will show what these drugs have done to your acid levels if anything. If, for some reason, the test shows low stomach acid, the GERD may resolve by actually supplementing with HCL. If you get the test, post the results.

Go to a healthfood store and get a product called AcidEase by Prevail. This is a plant enzyme formula that helps to quelch acid while supporting digestion and the lining of your digestive system.

DGL is a form of licorice which is useful for this. You may also have an infection with h.pylori. DGL kills h.pylori over time.

The GNJ seems to work very well as you will read in the archives. Hopefully, some of these suggestions will help you until you can learn more

Also, A good probiotic supplement can help with the diarhea. Specifically, one called CULTURELLE helps ALL types of diarhea. It contains a species of lactobacillius called L.G.G. It has proven anti-diarhea, anti-tumor, anti-candida properties. It can bought on the web or at CVS Pharmacies.



Re: GERD REALLY BAD...........prilosec added to my diarrhea...

Posted by Gum eater on October 02, 2001 at 17:10:04:

In Reply to: GERD REALLY BAD...........prilosec added to my diarrhea... posted by Michelle on October 02, 2001 at 15:39:25:

Mastic stopped this cold for me.

Follow Ups:


Re: GERD REALLY BAD...........prilosec added to my diarrhea...

Posted by K.C. on October 02, 2001 at 21:49:44:

In Reply to: Re: GERD REALLY BAD...........prilosec added to my diarrhea... posted by Helping you on October 02, 2001 at 16:25:41:

Helping, one of my first questions. If you are on a PPI (acid suppressant) as I am, wouldn't the gastric analysis results be skewed, i.e., you would have a low acid level because of the drug anyway, and you won't know if this is your normal state or not? And if low acid levels can cause GERD, then why do doctors prescribe acid suppressants? Also, I read where A blood types (which I am) typically have low acid? Finally, if you do have low acid, why would you quelch it with AcidEase or am I misunderstanding you? Thanks.



Re: GERD REALLY BAD...........prilosec added to my diarrhea...

Posted by Helping you on October 03, 2001 at 00:09:05:

In Reply to: Re: GERD REALLY BAD...........prilosec added to my diarrhea... posted by K.C. on October 02, 2001 at 21:49:44:

1)YES! The anti-acid drug would skew the results of the HGA test.

2) Most doctors do this because they were not taught to identify the cause. They want to get their patients out of discomfort as fast as possible. Now, I agree that getting out of discomfort is important, but if no effort is put forth in identifying the cause, the physican is doing their patient a great injustice.

3) I do not give too much credit to the blood type theory. For every type A that has low stomach acid, I can show you another with normal stomach acid, and yet another with high stomach acid

4) my recommendation for AcidEase was only to help relieve symptoms. A CDSA and HGA test will usually pinpoint the cause. If not, checking for h.pylori and hiatel hernia will eventually reveal the problem

Follow Ups:


Re: GERD REALLY BAD...........prilosec added to my diarrhea...

Posted by Walt Stoll on October 03, 2001 at 08:58:28:

In Reply to: GERD REALLY BAD...........prilosec added to my diarrhea... posted by Michelle on October 02, 2001 at 15:39:25:

Hi, Michelle.

Remember that GRJ is only a way of relieving the SYMPTOMS of GERD and not the cure, which entails dealing with your LGS.

Of course your LGS is also the cause of your "other condition" you mentioned.

Walt

Follow Ups:


Re: GERD REALLY BAD...........prilosec added to my diarrhea...

Posted by Tom on October 08, 2001 at 16:23:47:

In Reply to: GERD REALLY BAD...........prilosec added to my diarrhea... posted by Michelle on October 02, 2001 at 15:39:25:

Michelle
I was on drugs for my GERD for approx 6 months and have now stopped them completely. I watch what I eat (acid) wise get plenty of exercise and try to forget about all the worries in the world. I read Dr. Stolls book last year and took his advice. I'm not saying I don't occassionally have reflux but I've learned to control it naturally. Medicines are great things but all have side effects(I work for a pharmaceutical company). Try the ginger root juice, try carrot juice...these are natural ways the relieve your problems. Lettuce and yellow bananas(not green) are great at absorbing acid in your stomach. Eat a salad with your meal. It really works naturally of course and you'll be much better off in the long run. Best of luck Tom



Re: GERD REALLY BAD...........prilosec added to my diarrhea... (Testimonial GERD.)

Posted by Walt Stoll on October 09, 2001 at 10:04:32:

In Reply to: Re: GERD REALLY BAD...........prilosec added to my diarrhea... posted by Tom on October 08, 2001 at 16:23:47:

Thanks, Tom

Namaste`

Walt

Follow Ups:


[ GERD Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!